Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 69, NWS Albany, NY

August 4, 2015Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Aug 4, 2015, 5:11 PM EDT for Berkshire County, Massachusetts. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2015, 5:11 PM EDT (21:11 UTC)
Expired
Aug 4, 2015, 6:00 PM EDT
In force
49 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Berkshire County, MA

The radar

The Albany radar (KENX), 88 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 5:19 PM EDTHAIL 1Monterey, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 12:18 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WUUS51 KALY 042111
SVRALY
MAC003-042200-
/O.NEW.KALY.SV.W.0069.150804T2111Z-150804T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
511 PM EDT TUE AUG 4 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 600 PM EDT

* AT 511 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREAT
  BARRINGTON...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LEE AROUND 525 PM EDT.
  OTIS AROUND 530 PM EDT.
  BECKET AND BLANDFORD AROUND 535 PM EDT.
  CHESTER AND MIDDLEFIELD AROUND 545 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BECKET
CENTER...BERKSHIRE HEIGHTS...HEPHZIBAH HEIGHTS...SOUTH LEE...EAST
OTIS...LEISURE LEE...MONTEREY...NEWSBOY STATUE...EAST LEE AND WEST
OTIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
      4205 7335 4205 7339 4220 7346 4239 7307
      4233 7306 4231 7303 4231 7300 4225 7300
TIME...MOT...LOC 2111Z 233DEG 31KT 4219 7331 

HAIL...1.00IN
WIND...60MPH
 
$$

IRL/JPV
4 follow-up statements
530 
WWUS51 KALY 042123
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
523 PM EDT TUE AUG 4 2015

MAC003-042200-
/O.CON.KALY.SV.W.0069.000000T0000Z-150804T2200Z/
BERKSHIRE MA-
523 PM EDT TUE AUG 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN BERKSHIRE COUNTY...

AT 523 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEE...OR 9
MILES NORTHEAST OF GREAT BARRINGTON...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BECKET AND BLANDFORD AROUND 535 PM EDT.
  CHESTER AND MIDDLEFIELD AROUND 545 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ALGERIE
FOUR CORNERS...WASHINGTON...HARTSVILLE...BECKET CENTER...BERKSHIRE
HEIGHTS...BELCHER SQUARE...NORTH OTIS...BROOKSIDE...EGREMONT PLAIN
AND HEPHZIBAH HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4215 7303 4215 7307 4213 7321 4211 7334
      4221 7344 4239 7307 4233 7306 4231 7303
      4231 7300 4225 7300
TIME...MOT...LOC 2123Z 233DEG 31KT 4225 7320 

HAIL...1.00IN
WIND...60MPH
 
$$

IRL/JPV
094 
WWUS51 KALY 042137
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
537 PM EDT TUE AUG 4 2015

MAC003-042200-
/O.CON.KALY.SV.W.0069.000000T0000Z-150804T2200Z/
BERKSHIRE MA-
537 PM EDT TUE AUG 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN BERKSHIRE COUNTY...

AT 535 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BECKET...OR 13
MILES SOUTHEAST OF PITTSFIELD...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  CHESTER AND MIDDLEFIELD AROUND 545 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ALGERIE
FOUR CORNERS...WASHINGTON...BECKET CENTER...NORTH OTIS...HEPHZIBAH
HEIGHTS...SOUTH LEE...LEISURE LEE...MONTEREY...TYRINGHAM AND EAST
LEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL IN MONTEREY. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4220 7302 4218 7307 4215 7325 4227 7331
      4239 7307 4233 7306 4231 7303 4231 7300
      4225 7300
TIME...MOT...LOC 2135Z 233DEG 31KT 4232 7308 

HAIL...1.00IN
WIND...60MPH
 
$$

IRL/JPV
765 
WWUS51 KALY 042148
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
548 PM EDT TUE AUG 4 2015

MAC003-042200-
/O.CON.KALY.SV.W.0069.000000T0000Z-150804T2200Z/
BERKSHIRE MA-
548 PM EDT TUE AUG 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL BERKSHIRE COUNTY...

AT 547 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WORTHINGTON...
OR 15 MILES WEST OF NORTHAMPTON...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL BERKSHIRE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
LEISURE LEE...NORTH OTIS...WEST BECKET...BECKET CENTER AND BONNY RIGG
CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL IN MONTEREY. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4223 7301 4221 7307 4221 7318 4230 7322
      4239 7307 4233 7306 4231 7303 4231 7300
      4225 7300
TIME...MOT...LOC 2147Z 233DEG 31KT 4238 7296 

HAIL...1.00IN
WIND...60MPH
 
$$

IRL/JPV
514 
WWUS51 KALY 042200
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
600 PM EDT TUE AUG 4 2015

MAC003-042210-
/O.EXP.KALY.SV.W.0069.000000T0000Z-150804T2200Z/
BERKSHIRE MA-
600 PM EDT TUE AUG 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BERKSHIRE COUNTY
HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4223 7301 4221 7307 4221 7318 4230 7322
      4239 7307 4233 7306 4231 7303 4231 7300
      4225 7300
TIME...MOT...LOC 2159Z 233DEG 31KT 4238 7296 

$$

IRL/JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 5:01 PM EDT, 10 minutes earlier.

Area forecast discussion, Aug 4, 5:01 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EDT TUE AUG 4 2015

.SYNOPSIS...
A LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO INFLUENCE
OUR WEATHER THROUGH THE MID WEEK PERIOD. THIS WILL KEEP THE
WEATHER UNSETTLED WITH THE CHANCE FOR MAINLY AFTERNOON SHOWERS AND
ISOLATED THUNDERSTORMS. CONDITIONS IMPROVE TOWARD THE END OF THE
WEEK AS WE WATCH FOR A DEVELOPING STORM TO OUR SOUTH AND WHAT...IF
ANY...IMPACTS FOR LATE THIS WEEK INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
UPDATE...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED AS OF 5 PM
EDT...
ONE CELL ACROSS SOUTHERN BERKSHIRE COUNTY WHERE LAPS DATA SUGGESTS
SFC DEWPOINTS INTO THE LOWER 60S AND SBCAPES AROUND 1500 J/KG.
UPSTREAM ACTIVITY REMAINS MAINLY CONFINED ALONG LAKE BREEZE
BOUNDARIES AND SHOULD DISSIPATE WITH SUNSET.

AS OF 330 PM EDT... THE MAIN LINE OF SEVERE CONVECTION HAS
TRACKED INTO NEW ENGLAND WITH ADDITIONAL STORMS DEVELOPING ALONG
LAKE BREEZE BOUNDARIES UPSTREAM. DEWPOINTS IN THE WAKE OF THE
FRONTAL BOUNDARY HAS DROPPED FROM THE LOW-MID 60S TO MID-UPPER
50S. H2O VAPOR LOOP SHOWS A RATHER BROAD YET PRONOUNCED CYCLONIC
FLOW EXTENDING FROM THE UPPER MISSISSIPPI RIVER VALLEY...THROUGH
THE GREAT LAKES REGION AND OHIO VALLEY INTO NEW ENGLAND. THERE ARE
SEVERAL EMBEDDED WAVES TOO ASSIST WITH ADDITIONAL SUPPORT FOR MORE
CONVECTION TO DEVELOP...HOWEVER...IT DOES SEEM THE SEVERE WEATHER
THREAT IS DIMINISHING AS LOW LEVEL DRY AIR ADVECTS INTO THE
REGION. WE WILL COLLABORATE WITH SPC TO ADJUST THE CURRENT WATCH
THAT REMAINS IN EFFECT UNTIL 8 PM EDT.

OVERNIGHT...THOSE AFOREMENTIONED UPPER WAVES AND COOL ADVECTION
MOVING ACROSS THE GREAT LAKES WILL KEEP THE THREAT FOR ADDITIONAL
SHOWERS MAINLY INTO PORTIONS OF THE DACKS. ELSEWHERE...A VARIETY
OF SKY COVERAGE RANGING FROM MOCLEAR SOUTH OF ALBANY THRU THE
HUDSON RIVER VALLEY TO MOCLOUDY FOR THE DACKS. OVERNIGHT LOWS ARE
FAIRLY CLOSE TO MOS GUIDANCE AS A BLENDED APPROACH WAS UTILIZED.

NCEP MODEL SUITE AND INTERNATIONAL GLOBAL MODEL CONSENSUS
CONTINUES TO FAVOR AN ACTIVE UPPER PATTERN WITH ADDITIONAL
CONVECTION EXPECTED TO DEVELOP DURING THE DAY WEDNESDAY. IN
FACT...A MORE PRONOUNCED SHORT WAVE AND HEIGHT FALLS ARE EXPECTED
DURING WEDNESDAY WITH CONVECTION EXPECTED TO CONTINUE/INITIATE
ACROSS THE HIGHER TERRAIN THEN MIGRATE INTO THE VALLEYS. AS FOR
OVERALL INSTABILITY...NOT AS IMPRESSIVE AS TUESDAYS BUT SBCAPES
BETWEEN 500-1000 J/KG WITH SHOWALTERS NEAR OR JUST BELOW 0C. WHERE
DEEPER CONVECTION DOES DEVELOP...THE CHANCE FOR SOME SMALL HAIL
AND BRIEF GUSTY WINDS WITH INVERTED-V TYPE SOUNDINGS ALONG WITH
LINEAR HODOGRAPHS AND WET BULB ZERO HEIGHTS DROPPING AT OR
SLIGHTLY BELOW 8K FEET. AS THE H850 TEMPS DROP BACK TO JUST BELOW
10C...SURFACE TEMPS WILL BE A BIT COOLER AS WELL WITH MAINLY 70S
FOR VALLEY LOCATIONS AND 60S FOR THE HIGHER TERRAIN.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
A RELATIVELY TRANQUIL PERIOD OF WEATHER IS EXPECTED AS HEIGHTS
ALOFT SLOWLY RECOVER AND SURFACE PRESSURES BUILD. WE WILL REDUCE
POPS/WX WITH A MOCLR-PT/MOCLDY SKY FORECAST /MAINLY THE DACKS FOR
MOCLDY/ ALONG WITH BELOW NORMAL TEMPERATURES. HIGHS RANGING FROM
THE 60S AND 70S FOR VALLEY LOCATIONS TO OVERNIGHT LOWS FROM THE
40S TO MID 50S.

WE REMOVED THE MENTION OF PRECIP THURSDAY NIGHT AS LATEST TRENDS
ARE SLOWER AND FURTHER SOUTH WITH THE WAVE EVOLVING ACROSS THE MID
MISSISSIPPI AND OHIO VALLEYS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE PERIOD STARTS OUT ON FRIDAY WATCHING A LOW PRESSURE SYSTEM
LIKELY DEVELOPING TO OUR SOUTH ACROSS THE MID ATLANTIC REGION AND
MOVING TOWARDS THE DELMARVA BY LATE IN THE DAY. MODEL TRENDS FROM
GFS/ECMWF INDICATING THIS SYSTEM TO PASS BY TOO FAR TO THE SOUTH
FOR ANY SIGNIFICANT RAINFALL ACROSS OUR REGION. IN FACT...BOTH 12Z
MODELS SHOWING NO QPF. SO AS NOT TO CHANGE FORECAST CONSISTENCY
CONSIDERABLY SINCE THIS POTENTIAL SYSTEM IS STILL MORE THAN THREE
DAYS AWAY...WILL LOWER POPS TO CHANCE RANGE FOR AREAS SOUTH AND EAST
OF ALBANY BUT WILL NOT COMPLETELY REMOVE FROM FORECAST.

WILL LINGER CHANCE POPS INTO FRIDAY NIGHT AGAIN FOR AREAS SOUTHEAST
OF ALBANY...AS THE AFOREMENTIONED LOW PRESSURE SYSTEM TRACKS
NORTHEASTWARD OFF THE MID ATLANTIC COAST BUT THE MAJORITY OF THE
AREA SHOULD REMAIN DRY. ALSO LOWERED POPS ON SATURDAY DUE TO THE
COASTAL STORM TRACKING WELL EAST OF OUR AREA. A WEAK DISTURBANCE
MOVING THROUGH THE WESTERLY FLOW ALOFT MAY RESULT IN ISOLATED
SHOWERS/T-STORMS.

A POTENTIALLY STRONGER DISTURBANCE MAY TRACK EASTWARD ACROSS OUR
REGION ON SUNDAY...ALTHOUGH MODELS ARE NOT IN SYNCH AT THIS TIME SO
WILL JUST MENTION CHANCE POPS WEST OF ALBANY AND SLIGHT CHANCE EAST.
THE RELATIVELY ACTIVE WEATHER WILL CONTINUE INTO EARLY NEXT WEEK AS
ADDITIONAL DISTURBANCES POTENTIALLY IMPACT THE REGION WITH SCATTERED
SHOWERS AND THUNDERSTORMS. TIMING IS HIGHLY UNCERTAIN DUE TO THE
DEVELOPING FAST FLOW ALOFT.

OVERALL TEMPERATURES LOOK TO BE NEAR NORMAL FOR THE FIRST TO SECOND
WEEK OF AUGUST.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
ATMOSPHERIC CONDITIONS WILL CONTINUE TO BE FAVORABLE FOR SOME
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. SOME
THUNDERSTORMS COULD BECOME STRONG PRODUCING GUSTY WINDS AND LARGE
HAIL. MVFR CONDITIONS ARE EXPECTED WITH THE SHOWERS AND STORMS WITH
BRIEF IFR POSSIBLE. TRIED TO TIME THREAT WITH TEMPO GROUPS AT TAF
SITES.

SOME FOG IS POSSIBLE AT THE TAF SITES WEDNESDAY MORNING. GENERALLY
MVFR VSBY IN FOG EXPECTED FOR A SHORT PERIOD AROUND SUNRISE BUT
SOME IFR IS POSSIBLE. MAINLY VFR CONDITIONS EXPECTED ON WEDNESDAY.

WINDS WILL BE WESTERLY AT 5 TO 15 KNOTS WITH GUST TO 25 KNOTS IN
THUNDERSTORMS. THE WINDS WILL BE LIGHT FROM THE WEST OVERNIGHT.
WINDS ON WEDNESDAY WILL GENERALLY BE NORTHWEST AT 10-15 KNOTS.

OUTLOOK...

WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SATURDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SUNDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
UNSETTLED CONDITIONS WILL CONTINUE AS LARGE UPPER LEVEL LOW WILL
CIRCULATE DISTURBANCES AND THE CHANCE FOR MORE SHOWERS AND
THUNDERSTORMS. MAXIMUM RELATIVELY HUMIDITY VALUES TONIGHT CLIMB
BACK TOWARD 70-100 PERCENT THEN MINIMUM RELATIVE HUMIDITIES ON
WEDNESDAY RANGE FROM 40-70 PERCENT. WINDS BECOME LIGHT TONIGHT
LESS THAN 10 MPH...THEN INCREASE 10-15 MPH FROM THE WEST WITH
HIGHER GUSTS ON WEDNESDAY.

&&

.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE MID WEEK PERIOD
MAINLY DURING THE AFTERNOON INTO EARLY EVENING HOURS.

DESPITE THE UNSETTLED WEATHER CONDITIONS THROUGH THE MID WEEK
PERIOD...HYDROLOGICAL PROBLEMS ARE NOT ANTICIPATED AT THIS TIME
AS BASIN AVERAGE RAINFALL AMOUNTS WILL BE LESS THAN ONE INCH.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/BGM
NEAR TERM...IAA/BGM
SHORT TERM...BGM
LONG TERM...JPV
AVIATION...SND
FIRE WEATHER...IAA/BGM
HYDROLOGY...IAA/BGM

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Aug 4, 5:00 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT TUE AUG 4 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-051100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
500 PM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS SHOULD DISSIPATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 4, 2:41 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
241 PM EDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             1 S EGREMONT PLAIN      42.17N  73.41W
08/04/2015  E1.00 INCH       BERKSHIRE          MA   LAW ENFORCEMENT

&&

EVENT NUMBER ALY1500240

BEW
Local storm report, Aug 4, 2:54 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     1 E POOLSBURG           42.44N  73.75W
08/04/2015                   COLUMBIA           NY   DEPT OF HIGHWAYS

            NY 9J CLOSED WITH TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1500241

BEW
Local storm report, Aug 4, 3:04 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     HAIL             SCHODACK CENTER         42.55N  73.68W
08/04/2015  E1.00 INCH       RENSSELAER         NY   FACEBOOK

            TIME ESTIMATED BY RADAR

&&

EVENT NUMBER ALY1500242

BEW
Special weather statement, Aug 4, 3:59 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT TUE AUG 4 2015

CTZ001-MAZ025-NYZ061-066-042045-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-EASTERN DUTCHESS-EASTERN
COLUMBIA-
359 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD...
SOUTHERN BERKSHIRE...NORTHEASTERN DUTCHESS AND SOUTH CENTRAL COLUMBIA
COUNTIES...

AT 358 PM EDT...A STRONG THUNDERSTORM WAS NEAR ASHLEY FALLS...OR 10
MILES SOUTHWEST OF GREAT BARRINGTON...MOVING EAST AT 65 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREAT BARRINGTON...COPAKE...SHEFFIELD...OTIS...CANAAN...BLANDFORD...
MILLERTON...SANDISFIELD...TOLLAND...ASHLEY FALLS...SALISBURY...NEW
MARLBOROUGH...MONTEREY...KONKAPOT...FREE QUARTER...MOUNT RIGA...
COPAKE FALLS...CANAAN VALLEY...EAST OTIS AND SOUTH SANDISFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
      4209 7307 4207 7306 4204 7306 4204 7303
      4191 7356 4209 7362 4230 7300 4225 7300
TIME...MOT...LOC 1958Z 249DEG 55KT 4206 7343

LFM/SND
Special weather statement, Aug 4, 4:46 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
446 PM EDT TUE AUG 4 2015

MAZ025-NYZ061-042115-
SOUTHERN BERKSHIRE-EASTERN COLUMBIA-
446 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BERKSHIRE AND
SOUTHEASTERN COLUMBIA COUNTIES...

AT 446 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHEFFIELD...OR NEAR
GREAT BARRINGTON...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREAT BARRINGTON...SHEFFIELD...CANAAN...SANDISFIELD...TOLLAND...
ASHLEY FALLS...HOUSATONIC...HILLSDALE...NEW MARLBOROUGH...MONTEREY...
TYRINGHAM...KONKAPOT...BERKSHIRE HEIGHTS...HEPHZIBAH HEIGHTS...EAST
HILLSDALE...CANAAN VALLEY...LEISURE LEE...SOUTH SANDISFIELD...NEWSBOY
STATUE AND ALANDER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4215 7307 4212 7306 4211 7307 4209 7307
      4206 7306 4204 7325 4205 7349 4218 7354
      4232 7315 4215 7305
TIME...MOT...LOC 2046Z 244DEG 25KT 4212 7344

IRL/JPV
Special weather statement, Aug 4, 5:04 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT TUE AUG 4 2015

MAZ025-042130-
SOUTHERN BERKSHIRE-
504 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BERKSHIRE COUNTY...

AT 504 PM EDT...A STRONG THUNDERSTORM WAS OVER GREAT BARRINGTON...
MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREAT BARRINGTON...LEE...SHEFFIELD...BECKET...OTIS...BLANDFORD...
MIDDLEFIELD...HOUSATONIC...STOCKBRIDGE...MONTEREY...WASHINGTON...
ALFORD...TYRINGHAM...BECKET CENTER...BERKSHIRE HEIGHTS...HEPHZIBAH
HEIGHTS...SOUTH LEE...LEISURE LEE...NEWSBOY STATUE AND EAST LEE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS AND LOW LYING AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4218 7302 4208 7340 4220 7347 4223 7346
      4238 7312 4238 7309 4236 7307 4233 7306
      4231 7303 4231 7302 4230 7300 4225 7300
TIME...MOT...LOC 2104Z 233DEG 32KT 4217 7336

IRL/JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:59 AM EDTSpecial Weather StatementALYBerkshire31 min
Aug 4, 12:44 PM EDTSevere Thunderstorm WarningALYBerkshire46 min
Aug 4, 1:24 PM EDTSevere Thunderstorm WarningALYBerkshire51 min
Aug 4, 1:27 PM EDTSevere Thunderstorm WarningALYBerkshire19 min
Aug 4, 2:01 PM EDTSevere Thunderstorm WarningALYBerkshire24 min
Aug 4, 4:46 PM EDTSpecial Weather StatementALYBerkshire29 min
Aug 4, 5:04 PM EDTSpecial Weather StatementALYBerkshire26 min
Aug 4, 6:08 PM EDTAreal Flood AdvisoryALYBerkshire3 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.